Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 5, 2020, 6:04 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jun 7, 2020, 11:00 AM MDT. It was in force for 10 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2020, 6:04 PM MDT (00:04 UTC)
- In effect from
- Jun 7, 2020, 11:00 AM MDT
- Expired
- Jun 7, 2020, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:34 AM MDT | NON-TSTM WND GST 54 | 5 S Burlington, CO | SOUTHERLY WIND GUST TO 54 MPH AT THE ASOS IN BURLINGTON (KITR) AT 1734 UTC ON SUNDAY JUNE 7. SUSTAINED WIND RANGING FROM 35-40 MPH. |
| Jun 7, 12:53 PM MDT | NON-TSTM WND GST 54 | 5 S Burlington, CO | SOUTHERLY WIND GUST TO 54 MPH AT THE ASOS IN BURLINGTON (KITR) AT 1853 UTC ON SUNDAY JUNE 7. SUSTAINED AT 35 MPH. |
| Jun 7, 1:43 PM MDT | NON-TSTM WND GST 60 | 5 S Burlington, CO | SOUTHERLY WIND GUST TO 60 MPH (52 KNOTS) AT THE ASOS IN BURLINGTON (KITR) AT 1943 UTC ON SUNDAY JUNE 7. SUSTAINED WIND 39 MPH. |
| Jun 7, 2:10 PM MDT | NON-TSTM WND GST 54 | 2 E Arapahoe, CO | MESONET STATION UP694 2.2 E ARAPAHOE (UPR). |
| Jun 7, 2:40 PM MDT | HIGH SUST WINDS 45 | 2 E Arapahoe, CO | MESONET STATION UP694 2.2 E ARAPAHOE (UPR). |
| Jun 7, 2:40 PM MDT | NON-TSTM WND GST 45 | 2 E Arapahoe, CO | MESONET STATION UP694 2.2 E ARAPAHOE (UPR). |
| Jun 7, 2:53 PM MDT | NON-TSTM WND GST 62 | 5 S Burlington, CO | SOUTHERLY WIND GUST TO 62 MPH (54 KNOTS) AT THE ASOS IN BURLINGTON (KITR) AT 2053 UTC ON SUNDAY JUNE 7. |
| Jun 7, 3:15 PM MDT | NON-TSTM WND GST 62 | 4 E Firstview, CO | MESONET STATION UP723 3.7 E FIRSTVIEW (UPR). |
| Jun 7, 3:55 PM MDT | HIGH SUST WINDS 52 | 2 E Arapahoe, CO | MESONET STATION UP694 2.2 E ARAPAHOE (UPR). |
| Jun 7, 5:00 PM MDT | NON-TSTM WND DMG | 6 Wsw Eckley, CO | DELAYED REPORT VIA SOCIAL MEDIA. DAMAGE TO AN OUTBUILDING, CAR, TRAILER, FENCE, AND A FEW SMALL TREES. |
| Jun 7, 5:00 PM MDT | NON-TSTM WND DMG | 6 Wsw Eckley, CO | DELAYED REPORT VIA SOCIAL MEDIA. DAMAGE TO AN OUTBUILDING, VEHICLE, TRAILER, AND A FEW SMALL TREES. |
| Jun 7, 5:30 PM MDT | HIGH SUST WINDS 43 | 2 Nw Wray, CO | AWOS STATION K2V5 2 NW WRAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 4009 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
057 WWUS83 KGLD 060004 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 604 PM MDT Fri Jun 5 2020 ...Dangerous Fire Weather conditions in Eastern Colorado this weekend... COZ252>254-061200- /O.UPG.KGLD.FW.A.0006.200607T1700Z-200608T0200Z/ /O.NEW.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ /O.CON.KGLD.FW.W.0011.200606T1700Z-200607T0200Z/ Yuma-Kit Carson-Cheyenne- 604 PM MDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
7 follow-up statements
234 WWUS83 KGLD 060805 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 205 AM MDT Sat Jun 6 2020 ...Dangerous Fire Weather conditions in Eastern Colorado this weekend... COZ252>254-062130- /O.CON.KGLD.FW.W.0011.200606T1700Z-200607T0200Z/ /O.CON.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 205 AM MDT Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
980 WWUS83 KGLD 061514 AAA RFWGLD URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 914 AM MDT Sat Jun 6 2020 ...Dangerous fire weather conditions in Eastern Colorado this weekend... COZ252>254-070700- /O.CON.KGLD.FW.W.0011.200606T1700Z-200607T0200Z/ /O.CON.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 914 AM MDT Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South to SSW at 35 to 45 mph with gusts up to 60 mph during the afternoon hours Today and Sunday. * Relative Humidity...As low as 10 percent. * Impacts...Extreme and unpredictable fire behavior. Any fires that start may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not advised this weekend. Repeating, outdoor burning is not advised. Any fires that start may rapidly grow and spread out of control. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
752 WWUS83 KGLD 070223 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 823 PM MDT Sat Jun 6 2020 ...Dangerous fire weather conditions in Eastern Colorado this weekend... COZ252>254-071200- /O.EXP.KGLD.FW.W.0011.000000T0000Z-200607T0200Z/ /O.CON.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 823 PM MDT Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SATURDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
492 WWUS83 KGLD 070336 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 936 PM MDT Sat Jun 6 2020 ...Dangerous fire weather conditions in Eastern Colorado on Sunday... COZ252>254-071300- /O.CON.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 936 PM MDT Sat Jun 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
673 WWUS83 KGLD 070935 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 335 AM MDT Sun Jun 7 2020 COZ252>254-071800- /O.CON.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 335 AM MDT Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South southwest 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
453 WWUS83 KGLD 071347 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 747 AM MDT Sun Jun 7 2020 ...Dangerous Fire Weather Conditions in Eastern Colorado... COZ252>254-080300- /O.CON.KGLD.FW.W.0012.200607T1700Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 747 AM MDT Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...South to Southwest at 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Extreme and unpredictable fire behavior. Any fires that start may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not advised today. Repeating, outdoor burning is not advised. Any fires that start may rapidly grow and spread out of control. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
098 WWUS83 KGLD 080258 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 858 PM MDT Sun Jun 7 2020 COZ252>254-080400- /O.EXP.KGLD.FW.W.0012.000000T0000Z-200608T0300Z/ Yuma-Kit Carson-Cheyenne- 858 PM MDT Sun Jun 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... Relative humidity values are increasing above critical thresholds as temperatures cool following sunset. Winds will remain gusty through the night but are also expected to decrease somewhat. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 5, 6:04 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 5, 6:04 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
604 PM MDT Fri Jun 5 2020
.SHORT TERM...(This evening through Sunday night)
Issued at 245 PM MDT Fri Jun 5 2020
With the Tri-State area situated beneath a tightening height
gradient between a deep upper level trough over the Western CONUS
and a deep upper level ridge over the MS River Valley --
active/dynamic weather is anticipated throughout the weekend.
Well above normal temperatures, deep mixing, and strengthening
southerly flow aloft will set the stage for a variety of hazardous
weather, including (1) dangerous fire weather conditions in
Eastern Colorado, (2) dangerous travel conditions assoc/w strong
southerly winds and blowing dust along the I-70 corridor in
Eastern Colorado and extreme Western Kansas, and (3) a potential
for isolated severe storms capable of producing damaging winds and
quarter size hail Saturday aft/eve, mainly in Eastern CO between
3-10 pm MDT.
.LONG TERM...(Monday through Friday)
Issued at 206 PM MDT Fri Jun 5 2020
The pattern in the extended has remained the same as yesterday's
discussion. An upper-level ridge, over the Southeast and extended
north into the Great Lakes region, along with an upper-level
trough deepening over the Western US with an associated surface
cold front is entering the High Plains on Monday. This will
produce showers and thunderstorm, mainly for the northern part of
the Tri-State area Monday night into Tuesday morning. Highs will
reach into the upper 90s on Monday then reduce into the lower to
middle 70s behind the front on Tuesday.
For the rest of the period, surface high pressure will build into
the High Plains behind the front and bring back dry conditions
along with temperatures warming back into the upper 80s by next
Friday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 528 PM MDT Fri Jun 5 2020
Conditions should remain VFR through the 00Z TAF period at MCK and
GLD.
However, strong sustained winds out of the south will develop
across the central High Plains region by late morning around 16Z
and continue through the end of the TAF period into the early
evening on Saturday. LLWS is expected as winds just off the
surface begin increasing overnight between 06-08Z with speeds of
40-45kts expected at 1kft AGL. That LLWS will continue into the
Saturday morning. Once temperatures start to rise and those winds
just above the surface start mixing to the surface, the LLWS will
diminish in unison with the increase in the surface winds.
&&
.FIRE WEATHER...
Issued at 551 PM MDT Fri Jun 5 2020
Afternoon high temperatures Saturday and Sunday will be in the
upper 90s to around 100 degrees.
Red Flag Warnings are in effect on Saturday and Sunday across the
far eastern Colorado counties of Yuma, Kit Carson, and Cheyenne
from late morning into the evening each day.
Saturday will bring high winds along with dry conditions.
Sustained winds of 40-50 mph with gust to 60 mph are possible
along with relative humidity values as low as 15 percent.
Sunday will bring minimum relative humidity values down to between
10-15 percent along with sustained south winds around 30 mph with
gusts of 40-45 mph from mid day into early evening.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning from noon MDT /1 PM CDT/ to 9 PM MDT /10 PM
CDT/ Saturday for KSZ001-013-027-041.
CO...High Wind Warning from noon to 9 PM MDT Saturday for COZ090>092.
Red Flag Warning from 11 AM to 8 PM MDT Saturday for COZ252>254.
Red Flag Warning from 11 AM to 9 PM MDT Sunday for COZ252>254.
NE...High Wind Warning from noon to 9 PM MDT Saturday for NEZ079.
&&
SHORT TERM...VINCENT
LONG TERM...BW
AVIATION...LOCKHART
FIRE WEATHER...LOCKHARTHazardous weather outlook, Jun 5, 12:43 PM MDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1243 PM MDT Fri Jun 5 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061845- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1243 PM MDT Fri Jun 5 2020 /143 PM CDT Fri Jun 5 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Hazardous weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... A High Wind Warning is in effect for portions of Eastern Colorado and extreme Western Kansas Saturday afternoon and evening, mainly along and west of Highway 27. A Red Flag Warning is in effect for Yuma, Kit Carson, and Cheyenne counties in Eastern Colorado Saturday afternoon. Additionally, isolated severe thunderstorms are possible in Northeast Colorado and adjacent Kansas and Nebraska border counties during the late afternoon and evening hours on Saturday, mainly between 3 pm and 10 pm MDT. A Fire Weather Watch remains in effect Sunday afternoon for Yuma, Kit Carson, and Cheyenne counties in Eastern Colorado. In Eastern Colorado, elevated to near critical fire weather conditions are anticipated to persist through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon and evening. Vincent
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:07 PM MDT | Special Weather Statement | GLD | Yuma | 38 min |
| Jun 6, 11:32 AM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 33 hr |
| Jun 6, 1:48 PM MDT | Special Weather Statement | GLD | Kit Carson | 27 min |
| Jun 6, 2:17 PM MDT | Special Weather Statement | GLD | Yuma | 43 min |
| Jun 6, 3:17 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.